Thank you for your query at DoctorSpring.com
I understand your concern.
You do seem to have a lower respiratory tract infection that is causing the flu like symptoms as well as coughing with mucus. Before I advise you medicines, have you tried any antibiotics till now?
Also since you have high eosinophil count, you have allergies which are leading to pimples and itching in whole body. For that you need to take a course of Montelukast- Levocetrizine once daily at bed time for a week and repeat your eosinophil count. Also application of calamine lotion on the pimples will reduce it.
Feel free to discuss further,
Patient replied :
Thank you very much for the response. I will try what you suggested.
Regarding antibiotics, I have taken roxithromycin in December when I had bad cold, but it did not really help it seems. Now I did not take anything (was proscribed cipro by another doctor on the weekend when I had bronchitis two weeks ago, but did not take it yet as I thought it has bad side-effects and was not sure if it might not help like the other one). My main doctor then said that I should not take it, she would rather give me Penicilline (but has not done so as of now). The bronchitis got better and bad cold symptoms by itself, but I still have the usual symptoms explained above (At the moment mainly: Mucus, cough and short-ness of breath even after mild physical exercise like walking fast for 5-10min, sneezing, tired eyes even in the morning when I wake up, itching). Additionally, I also feel tired and sometimes a bit of joint pain. Up to April 2013 I had never taken antibiotics and ever since it seems too many times. Metronidazol seemed to have helped me somehow as I was quite okay after taking it in August last year again (except still feeling allergy symptoms like itching and running nose).
Is it possible that the allergic reaction occurs related to the infection which I have? At least at the skin doctor there was no allergy found against common allergies. Strangely the itching seems to be persitent since more than a year now since I first noted it, mainly after the trip to Ethiopia. I had campylobacter infection (and doctor gave me fosfomycin) after the trip, but I guess that is not related. Pimples are basically in head, neck and back area, usually not with a liquid substance, but something small oval in it or rather hard, bit hurting bumps which disappear again by themselves. My skin doctor first said it could be scabies, but then said that it does not appear in these areas of the body. I also get a rash sometimes (for example, in December had one small one on my left cheek, something which I had in Kenya for the first time on cheek and finger and got few times since). My main doctor has send me for blood check again to the tropical institute last week Tuesday, but there was no response from there so far and they told me they call me if anything comes out, otherwise will send the report. I am also planning to go to the gyn, but do not have any specific symptoms or problems and my boyfriend also does not have any symptoms. He was told by doctor in Kenya that he has thypoid and then took levefloxacin for 10 days.
Thank you for any help or suggestions!
Thank you for your detailed follow up.
I will advise a course of Cefixime 200 mg twice daily for 2 weeks, this will control the lower respiratory tract infection and reduce the mucus secretion. Regarding the pimples, even though you tested negative, the pimples are evident of an ongoing allergy. So kindly try a course of Montelukast-Levocetrizine as I mentioned and apply the Calamine lotion. I need to see if the pimples reduce after taking these medicines. You should try Codeine if the cough is causing a lot of discomfort. As such montelukast will also help in reducing chest secretions and provide relief.
Hope this was helpful,
Patient replied :
Thank you for the suggestions. So far I was able to take Cefixime 200mg twice daily for 12 days (as the pharmacy only had 5 days pack when I went to get it the second time). My doctor here had told me I should only take 10 days and did not even want to prescribe it for me at first. However, as of now (I took the last tablet this morning) the cough is gone and it seems to have improved due to this medicine. What is still different from usual is mainly the eyes which feel tired with bit red lines (not much, but more than I am used to before the Kenya trip in October) as well as mucus. Overall, I still dont feel very fit. Recently, the pimples on the back seem to have reduced (it seems connected to the antibiotics, not sure if thats possible). I have not taken the medication for allergy yet, but will try this now. Itching might also have reduced a bit, but I am not certain. Here doctor also want to check thyroid gland. Got appointment for blood test for this. The tropical institute never got back to me, so I assume there was no result. Health system in Germany works very well.
Thank you very much.
Thank you for the follow-up.
We need to moderate the dose of antibiotics according to the severity.
If the doctor did not want to prescribe ' Cefixime ', I wonder what medicine he would have given you. You need to ask your doctor and find out.
You can stop the antibiotic after 12 days, as you had some improvement.
It seems you are in the recovery phase and it will get better slowly. Regarding pimples, it does reduce on using antibiotics, but you can still try Montelukast as I mentioned earlier. The problem is I wanted you to use the medicines at the same time. Montelukast in combination with the antibiotic would have ensured easy mucus clearance and is very effective in bronchitis cases. Anyway you can start taking Montelukast-LC now.
Hope this was helpful.
Patient replied :
They did not want to prescribe anything as they said it might be just a viral infection of which many people had during winter in Germany. But I somehow had these problems starting with the Kenya trip.
I tried Cetrizin for one week as I had that at home from an earlier visit to dermatologist and it seemed to decreased the itching a little bit. Eye doctor gave me something for allergic reactions of eyes, but it did not help that much. My eyes are still a bit red, feeling tired and I feel itching all over my body. The doctor did not give me montelukast as he did not think it is necessary. He also pointed out that the indicator in the blood for infection are negative, which means that I do not have an infection in his opinion.
I was wondering if it could also be some kind of parasite infection (like worm infection) through food or something. I read that it does not always and so easily get detected through stool sample.
A friend of mine is in India right now and could also bring me something from the pharmacy there, if necessary.
Thank you and regards
You can ask your friend to get you Montelukast-LC as I mentioned earlier.
For your eyes, I will advise Olopatadine hydrochloride eye drops 2-3 times daily till the symptoms subside.
Also if you have not taken any deworming medicine in last 3 months, you can take one dose of Albendazole 400 mg which will kill all the worms, if there are any.